| Catalog Number |
42540500035 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Damage to Ligament(s) (1952)
| Date of Event |
11/20/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# 42508606801; lot# 65982400.Item# 42535007501; lot# 66628274.Item# 42512100811; lot# 65625755.Item# 00598304048; lot# 66674439.Item# 00598304048; lot# 66674439.Item# 110005096; lot# unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that the patient underwent a left total knee arthroplasty with a patellar ligament repair approximately three (3) weeks ago.Subsequently, an intra-operative patellar ligament avulsion occurred.The avulsion was repaired without complication and the patient will remain 50% weight bearing for 6 weeks.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: preoperatively, the patient presented with abnormal patellar tracking, crepitus, and restricted mobility due to progressive pain and stiffness.During surgery, extensive eburnation was noted.While subluxing the tibia for resection, more than 50% of the patellar ligament's insertion was avulsed, leading to a patellar ligament peel.The avulsion was repaired, and the patient was placed on 50% weight-bearing for six weeks with dvt prophylaxis via compression stockings and aspirin before being discharged home.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.This complaint can be confirmed based on the medical records provided.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.